Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Charleston, SC

June 18, 2013Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2013, 4:43 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 4:43 PM EDT (20:43 UTC)
Expired
Jun 18, 2013, 5:45 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 144 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:50 PM EDTTSTM WND DMG1 Sw College Park, SCTRAINED SPOTTER REPORTED ONE TREE DOWN ON A GARAGE ALONG WAGON TRAIL ROAD. EXTENT OF DAMAGE UNKNOWN. TIME ESTIMATED BY RADAR.
Jun 18, 4:54 PM EDTTSTM WND DMG1 Ene Ladson, SCONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 78 AND ANCRUM ROAD.
Jun 18, 4:54 PM EDTTSTM WND DMG1 Wsw Crowfield Plantat, SCCROWFIELD GOLF AND COUNTRY CLUB REPORTED A LARGE BRANCH OF 8 INCHES DOWN ALONG WITH SEVERAL OTHER SMALLER BRANCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS52 KCHS 182043
SVRCHS
SCC015-019-035-182145-
/O.NEW.KCHS.SV.W.0064.130618T2043Z-130618T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 442 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF JEDBURG TO SLANDS BRIDGE...MOVING
  EAST AT 40 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SUMMERVILLE...GOOSE CREEK...KNIGHTSVILLE...JEDBURG...MIDDLETON 
  PLACE...SANGAREE...CROWFIELD PLANTATION...ARCHDALE...MONCKS 
  CORNER...PINOPOLIS...OLD SANTEE CANAL STATE PARK...NAVAL WEAPONS 
  STATION CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3302 7956 3299 7954 3299 7955 3301 7957
      3297 7955 3299 7959 3295 7961 3293 7957
      3290 7958 3287 8027 3322 8027 3330 7966
      3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2042Z 264DEG 34KT 3318 8017 3294 8018

$$

JAQ
2 follow-up statements
014 
WWUS52 KCHS 182101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT TUE JUN 18 2013

SCC035-182109-
/O.CAN.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
DORCHESTER SC-
501 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...

AT 459 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED 
THE WARNING HAD MOVED OUT OF DORCHESTER COUNTY...THUS THE WARNING 
HAS BEEN CANCELED FOR DORCHESTER COUNTY.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE 
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS 
SAFE TO DO SO.

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3302 7956 3299 7954 3299 7955 3301 7957
      3297 7955 3299 7959 3295 7961 3293 7957
      3290 7958 3294 8006 3296 8011 3322 8013
      3330 7966 3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2059Z 264DEG 34KT 3317 7997 3308 7995
          3300 8000

$$

SCC015-019-182145-
/O.CON.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
CHARLESTON SC-BERKELEY SC-
501 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OLD SANTEE CANAL STATE PARK TO PIMLICO TO GOOSE CREEK...MOVING EAST
AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HUGER...JAMESTOWN...LADSON...
MCCLELLANVILLE...MONCKS CORNER...PINOPOLIS...WANDO...CAPE ROMAIN...
CROWFIELD PLANTATION...GARRIS LANDING...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND...NAVAL WEAPONS STATION CHARLESTON...OLD
SANTEE CANAL STATE PARK AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID OPEN SHELTERS SUCH AS GAZEBOS...GOLF CARTS...BASEBALL 
DUGOUTS...PICNIC SHELTERS...AND BLEACHERS. STAY AWAY FROM POOLS AND 
OTHER BODIES OF WATER. 

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE 
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS 
SAFE TO DO SO.

&&

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3302 7956 3299 7954 3299 7955 3301 7957
      3297 7955 3299 7959 3295 7961 3293 7957
      3290 7958 3294 8006 3296 8011 3322 8013
      3330 7966 3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2059Z 264DEG 34KT 3317 7997 3308 7995
          3300 8000

$$

JAQ
019 
WWUS52 KCHS 182115
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT TUE JUN 18 2013

SCC015-019-182145-
/O.CON.KCHS.SV.W.0064.000000T0000Z-130618T2145Z/
CHARLESTON SC-BERKELEY SC-
515 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR NEW HOPE...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HUGER...JAMESTOWN...MCCLELLANVILLE...CAPE ISLAND...CAPE ROMAIN...
GARRIS LANDING...HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND
AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3302 7956 3299 7954 3299 7955 3301 7957
      3297 7955 3299 7959 3295 7961 3293 7957
      3290 7958 3298 7997 3325 7997 3330 7966
      3325 7948 3316 7936 3314 7927
TIME...MOT...LOC 2115Z 264DEG 34KT 3309 7977

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:31 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 18, 4:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT TUE JUN 18 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN
SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND AND
SETTLE OVER THE ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...THE LARGE SCALE PATTERN FEATURES AN EXPANSIVE TROUGH
OVER THE EASTERN STATES...WITH A DECENT MID LEVEL IMPULSE TO MOVE
THROUGH THIS EVENING. THIS SHORT WAVE IN SYNC WITH A COUPLED JET
STRUCTURE OVER EASTERN TN AND WESTERN NC IS PROVIDING AMPLE
FORCING FOR ASCENT...AND WILL DO SHOW INTO THIS EVENING. AT THE
SURFACE THERE IS GOOD FORCING AS WELL...THE RESULT OF AN
INCREASING 20-30 KT LOW LEVEL JET IN ADVANCE OF A SLUGGISH MOVING
COLD FRONT EXTENDING SW FROM A WAVE OF LOW PRESSURE IN WEST-
CENTRAL NC. VARIOUS SMALL SCALE BOUNDARIES ARE EVIDENT...THE
RESULTANT SEA BREEZE WHICH IS CRANKING UP NEAR 20
MPH...DIFFERENTIAL HEATING BOUNDARIES...LAKE MARION/MOULTRIE
BREEZES AND OUTFLOWS FROM BOTH ONGOING AND UPSTREAM CONVECTION.
THIS ALL LEADS TO SCATTERED TO LIKELY POPS OVER MUCH OF THE
FORECAST AREA INTO THIS EVENING WHEN THE SHORT WAVE PULLS EAST AND
COVERAGE DIMINISHES.

A FEW OF THE STORMS WILL BE STRONG OR SEVERE...WITH DECENT
THERMODYNAMICS...SUCH AS SBCAPES OF 2000-2500 J/KG...LIFTED
INDICES -6 TO -8C AND BETTER MID LEVEL LAPSE RATES THAN LATE AT
6-6.5 C/KM. THE UPDRAFTS WILL BECOME ENHANCED BY THE DYNAMICS
ALOFT AND THE UPWARD MOTION CAUSED BY THE LIFTING DUE TO THE
BOUNDARIES IN THE LOWER TROPOSPHERE. THIS APPEARS MOST LIKELY NEAR
KCHS WHERE STORMS...OUTFLOWS AND THE SE BREEZE COLLIDE. WITH SOME
DRY AIR AS SHOWN ON SOUNDINGS BETWEEN ABOUT 8-18K FEET...THE
RESULTING DCAPES ARE AS HIGH AS 800-1200 J/KG. THUS MICROBURSTS
ARE THE MAIN WEATHER HAZARD THROUGH ABOUT 8 OR 9 PM...WITH
ISOLATED SEVERE WEATHER TO PERSIST DURING THIS TIME.

TEMPORARY NVA DEVELOPS IN WAKE OF THE SHORT WAVE LATER THIS
EVENING AND OVERNIGHT...BUT THE COLD FRONT DRAWS CLOSER TO THE
CWFA LATE. WITH THE FORECAST AREA IN CLOSE PROXIMITY TO THE RIGHT
REAR QUAD OF THE UPPER 60-75 KT NEAR THE APPALACHIANS...WE/LL HAVE
TO HOLD ONTO AT LEAST SMALL POPS DURING THE LATE EVENING AND
OVERNIGHT HOURS. THE FRONT THOUGH BECOMES ALIGNED WITH THE FLOW
ALOFT AS IT POSITIONS ITSELF MORE EAST-WEST ORIENTED...TRAILING
FROM THE SURFACE WAVE THAT CLOSES INTO A WEAK LOW OFF THE MID
ATLANTIC REGION OVERNIGHT. GIVEN THAT THERE LOOKS TO BE DECENT
CINH IN PLACE AND SOME STABILIZATION OCCURS THIS LOOKS TO LIMIT
THE STRENGTH OF ANY NOCTURNAL ACTIVITY.

MEANWHILE...PWATS ARE NEAR THE 75TH PERCENTILE THROUGH
TONIGHT...AS HIGH AS 1.9 TO 2.0 INCHES. WHILE THERE IS ENOUGH
PROGRESSION TO SHOWERS AND T-STORMS...THE SATURATED CONDITIONS
COULD NONETHELESS STILL PRODUCE SOME LOCALLY HEAVY RAINFALL. AND
SOME OF THE GROUNDS ARE STILL RATHER SOAKED...MOST NOTABLY A
SWATH OF 1-3 INCH AND LOCALLY HIGHER AMOUNTS ACROSS MUCH OF THE
NORTHERN AND CENTRAL ZONES FROM RAINS WITHIN THE PAST 24-36 HOURS.
SO IT MIGHT NOT TAKE MUCH TO PRODUCE AT LEAST MINOR FLOODING
CONCERNS.

EVAPORATIVE COOLING DUE TO THE RAIN HAS BEEN IMPLIED IN THE HOURLY
TEMP GRIDS THROUGH THIS EVENING...WITH MID AND UPPER 70S WHERE
RAIN OCCURS THROUGH SUNSET. WHERE RAIN DOESN/T FALL TEMPS WILL
BE IN THE 80S FOR SEVERAL MORE HOURS. THEREAFTER...THE TEMP CURVE
WILL SHOW FAIRLY STEADY TEMPS...BEFORE LATE NIGHT HEAT LOSS IS
MAXIMIZED AND LOWS DROP TO THE LOWER AND MIDDLE 70S MOST
COMMUNITIES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND THURSDAY...A COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA BY WEDNESDAY MORNING
BEFORE GRADUALLY STALLING SOUTH OF THE REGION BY THURSDAY. AS THIS
OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL FORCING FROM AN H5
SHORTWAVE SHOULD FAVOR PERIODS OF SHOWERS/THUNDERSTORMS THROUGH MUCH
OF WEDNESDAY...ESPECIALLY ALONG/NEAR THE PASSING COLD FRONT. HAVE
THEREFORE INCREASED POPS TO 50-60 WEDNESDAY AFTERNOON MAINLY ALONG
COASTAL LOCATIONS IN SOUTHEAST GEORGIA CLOSER TO THE FRONT. AT THIS
TIME...CLOUD COVER WILL REMAIN A LIMITING FACTOR FOR STRONGER
THUNDERSTORMS TO DEVELOP OVER THE REGION. HOWEVER...WEAK WIND FIELDS
WILL LIKELY RESULT IN SLOW STORM MOTIONS THAT MAY CONTRIBUTE TO
HEAVY RAINFALL DURING A FEW THUNDERSTORMS.

A GRADUAL DECREASE IN OVERALL POPS SHOULD THEN OCCUR FROM NORTH TO
SOUTH WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT SLOWLY SLIPS TO THE
SOUTH OF THE FORECAST AREA...BUT HAVE MAINTAINED A MENTION OF PRECIP
OVER ALL LOCATIONS THROUGH THURSDAY NIGHT...WITH 20 POPS OVER INLAND
SOUTH CAROLINA TO 30-40 POPS OVER LOCATIONS SOUTH OF INTERSTATE 16
IN GEORGIA. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE MID/UPPER
80S OVER MOST LOCATIONS WEDNESDAY AND THURSDAY...WITH SLIGHTLY COOLER
TEMPS IN THE MID 80S OVER SOUTH CAROLINA BEHIND THE FRONT. OVERNIGHT
LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

FRIDAY...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH...WITH THE PATTERN EVENTUALLY TRANSITIONING INTO AN INLAND
WEDGE/COASTAL TROUGH TYPE SCENARIO. A FEW MODELS INDICATE A WEAK
WAVE/SFC LOW DEVELOPING ALONG THE STALLED FRONT JUST OFFSHORE LATE
MORNING/EARLY AFTERNOON BEFORE DRIFTING ONSHORE DURING THE EVENING.
A SLIGHT CHANCE TO CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL
THEREFORE BE MAINTAINED IN THE CURRENT FORECAST...WITH HIGHEST
CHANCES OVER SOUTHEAST GEORGIA COUNTIES. OVERALL HIGH TEMPS SHOULD
REMAIN IN THE MID/UPPER 80S WITH SLIGHTLY COOLER TEMPS ALONG COASTAL
COUNTIES AND THE TRI COUNTY AREA DUE TO ENHANCED CLOUD COVER AND
HIGH PRESSURE NUDGING IN FROM THE NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK INLAND WEDGE/COASTAL TROUGH PATTERN WILL PERSIST INTO
SATURDAY...BEFORE THE TROUGH DAMPENS BY SUNDAY AS HIGH PRESSURE
SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN
ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO
EARLY NEXT WEEK. SHOWER/THUNDERSTORM CHANCES WILL RANGE FROM
AROUND 20 TO 30 PERCENT EACH AFTERNOON AND EARLY EVENING...BEFORE
DIMINISHING OVERNIGHT AS MORE TYPICAL FOR EARLY SUMMER. THE
INITIALLY WEAK AND ILL DEFINED UPPER LEVEL PATTERN WILL TRANSITION
INTO BROAD RIDGING ALOFT...SUPPORTING A GRADUAL WARMING TREND
THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM
THE COASTLINE SATURDAY AND SUNDAY WILL WARM INTO THE LOWER 90S BY
MONDAY AND TUESDAY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
KCHS...A COLLISION OF BOUNDARIES WILL LIKELY TRIGGER STRONG TSRA AT
OR NEAR THE TERMINAL THIS EVENING...PRODUCING TEMPORARY FLIGHT
RESTRICTIONS DOWN INTO THE MVFR OR LOWER RANGE FROM 21Z TO 01Z. GUSTY
WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR. CONDITIONS
QUIET DOWN IN WAKE OF A SHORT WAVE FOR THE LATE EVENING AND
OVERNIGHT...BUT THE PROXIMITY TO A COLD FRONT WILL TRIGGER THE
RISK OF TSRA AND POSSIBLE FLIGHT RESTRICTIONS AGAIN LATE IN THE 18Z
TAF CYCLE.

KSAV...WE HAVE BACKED OFF A BIT ON THE RISK FOR TSRA AT THE
AIRFIELD INTO THIS EVENING. HOWEVER...CONVECTION IS STILL POSSIBLE
AND AMENDMENT MIGHT BE REQUIRED FOR A PERIOD OF SUB-VFR CONDITIONS
A COUPLE OF HOURS EITHER SIDE OF SUNSET THIS EVENING. AN
APPROACHING COLD FRONT WILL LIE NEARBY LATE WEDNESDAY MORNING AND
INTO THE AFTERNOON...AND ISOLATED TO SCATTERED CONVECTION LOOKS TO
FORM AGAIN.

EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE WEDNESDAY THROUGH
THURSDAY DUE TO SHOWERS AND/OR THUNDERSTORMS....WITH THE GREATEST
CHANCE BEING WEDNESDAY AFTERNOON. LOW CHANCE OF MVFR CIGS/VSBYS
FRIDAY AFTERNOON/EVENING WITH A COASTAL TROUGH/SFC LOW SHIFTING
ONSHORE.

&&

.MARINE...
TONIGHT...THE PRESSURE GRADIENT IS CONTINUING TO TIGHTEN BETWEEN
THE STRONG SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND AN UPSTREAM
COLD FRONT TO THE NW. THAT ALONG WITH SEA BREEZE CIRCULATION IS
GENERATING SOME GUSTS NEAR AND OVER 20 KT AT VARIOUS COASTAL SITES
AND IN CHARLESTON HARBOR. THE PACKING OF THE ISOBARS WILL BECOME
GREATEST EARLY TONIGHT BETWEEN THE COLD FRONT AND ATLANTIC
HIGH...AS GEOSTROPHIC WINDS CLIMB TO 25-30 KT. THIS IS SUPPORTIVE
OF A MARGINAL SCA ACROSS OUR OUTER GA WATERS FOR SOME 6 FOOTERS
AND FREQUENT GUSTS OF 25 KT. THE OTHER WATERS LOOK TO REMAIN JUST
BELOW ANY HEADLINE CONDITIONS...WITH WINDS PEAKING AT 15 OR 20 KT
AND SEAS AT 3-5 FT.

WEDNESDAY THROUGH SATURDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA AS A COLD FRONT SHIFTS OVER THE
COASTAL WATERS WEDNESDAY BEFORE STALLING NEAR/OVER SOUTHERN GA
WATERS ON THURSDAY. AS THE FRONT SLOWLY SHIFTS SOUTH...SOUTHERLY
WINDS WILL VEER BEHIND THE FRONT AND EVENTUALLY BECOME
NORTHEAST/EAST THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE
NORTH OVER THE WATERS INTO EARLY FRIDAY...WITH WIND SPEEDS
APPROACHING 15-20 KTS OVER NORTHERN SC WATERS AND SEAS BUILDING TO
3-4 FT. ENHANCED EAST/NORTHEAST FLOW MAY CONTINUE INTO SATURDAY
AS A COASTAL TROUGH DEVELOPS OFFSHORE AND GRADUALLY SHIFTS OVER LAND.

RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK AT THE BEACHES
THROUGH THIS EVENING...DUE TO SOUTH AND SW WINDS AT 15 TO 20 MPH
AND A 2 FOOT SWELL EVERY 10 SECONDS. THE RISK FOR TOMORROW HOWEVER
IS LOW WITH MUCH LESS WIND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 18, 12:50 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 PM EDT TUE JUN 18 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-191700-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
1250 PM EDT TUE JUN 18 2013

...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA LATE AND THE ADJACENT COASTAL WATERS
LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BECOME
SEVERE POSING A RISK FOR LOCALIZED DAMAGING WINDS. THE RISK IS
GREATEST OVER OUR SOUTH CAROLINA COUNTIES AND NORTHWEST OF A LINE
FROM NEAR SAVANNAH TO NEAR LUDOWICI IN GEORGIA. THE MOST LIKELY TIME
FOR ANY SEVERE WEATHER IS THROUGH 9 PM.

IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND
THE ADJACENT ATLANTIC WATERS SHOULD CONTINUE TO MONITOR WEATHER
CONDITIONS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER
OCCUR OF IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-191700-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1250 PM EDT TUE JUN 18 2013

...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND
EVENING...

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS WILL BECOME SEVERE POSING A RISK FOR LOCALIZED
DAMAGING WINDS. THE RISK IS GREATEST OVER OUR SOUTH CAROLINA
COUNTIES AND NORTHWEST OF A LINE FROM NEAR SAVANNAH TO NEAR LUDOWICI
IN GEORGIA. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER
IS THROUGH 9 PM.

IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS. BE PREPARED TO
TAKE ACTION SHOULD THREATENING WEATHER OCCUR OF IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 18, 1:29 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT TUE JUN 18 2013

GAZ087-088-099-100-SCZ040-181900-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
129 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND ALLENDALE COUNTIES THROUGH 300 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BIRDSVILLE TO 48 MILES WEST OF ALINE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...LINCOLN STATE
PARK...MILLEN...JENKINS COUNTY HOSPITAL...THRIFT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST GEORGIA EARLY THIS
AFTERNOON. A COUPLE OF THE THUNDERSTORMS MAY PRODUCE WINDS OVER 50
MPH. THE LINE SHOULD REACH MILLEN BY 2 PM...SYLVANIA AND METTER BY
230 PM...AND STATESBORO BY 245 PM.

IF THE LINE OF THUNDERSTORMS INTENSIFIES A LITTLE MORE...A SEVERE
THUNDERSTORM WARNING MAY BECOME NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE LIGHTNING AND GUSTY
WINDS. IF OUTDOORS FIND SHELTER IMMEDIATELY IN A CLOSED STRUCTURE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8215 3256 8208 3254 8203 3260 8201
      3266 8209 3282 8215 3289 8213 3292 8209
      3295 8185 3291 8176 3304 8156 3308 8162
      3309 8161 3312 8119 3308 8114 3234 8178
      3229 8210 3233 8224 3235 8226
TIME...MOT...LOC 1726Z 257DEG 35KT 3299 8209 3223 8295
Local storm report, Jun 18, 2:47 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     SYLVANIA                32.75N  81.64W
06/18/2013                   SCREVEN            GA   911 CALL CENTER

            WARNING POINT REPORTED ONE TREE DOWN ON A POWERLINE
            ALONG WEST OGEECHEE ROAD.

&&

EVENT NUMBER CHS1300498

JHP
Special weather statement, Jun 18, 4:12 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 18 2013

SCZ043>045-182045-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
412 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TEXAS TO
GLOVERVILLE...MOVING EAST AT 45 MPH.

THIS STORM HAS PRODUCED A 46 MPH WIND GUST IN WALTERBORO.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TEXAS...SIDNEY...PREGNALL...GLOVERVILLE...HARLEYVILLE...PARKERS FERRY
LANDING...FRANCIS BEIDLER FOREST...GIVHANS FERRY STATE PARK...SPRING
HILL...SUMMERVILLE AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8012 3302 8015 3301 8018 3299 8015
      3300 8013 3299 8012 3298 8014 3296 8012
      3289 8011 3290 8012 3286 8016 3287 8018
      3285 8018 3284 8027 3286 8040 3282 8040
      3280 8059 3321 8060 3328 8012
TIME...MOT...LOC 2010Z 259DEG 38KT 3313 8054 3289 8054

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:34 AM EDTSpecial Weather StatementCHSDorchester26 min
Jun 18, 1:54 AM EDTAreal Flood AdvisoryCHSCharleston81 min
Jun 18, 2:02 AM EDTSpecial Weather StatementCHSCharleston28 min
Jun 18, 2:06 AM EDTSpecial Marine WarningCHS39 min
Jun 18, 2:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 18, 2:36 AM EDTSpecial Marine WarningCHS114 min
Jun 18, 2:39 AM EDTFlash Flood WarningCHSCharleston4 hr
Jun 18, 3:31 AM EDTSpecial Marine WarningCHS119 min
Jun 18, 1:29 PM EDTSpecial Weather StatementCHSAllendale91 min
Jun 18, 2:30 PM EDTSevere Thunderstorm WarningCHSAllendale45 min
Jun 18, 3:02 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 18, 3:04 PM EDTSmall Craft AdvisoryCHS19 hr
Jun 18, 4:12 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston53 min
Jun 18, 5:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 18, 7:33 PM EDTRiver Flood WarningCHSColleton, Dorchester54 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.